MAUDE Adverse Event Report: COVIDIEN LP LIGASURE BLUNT TIP LAPAROSCOPIC SEALER/DIV; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE BLUNT TIP LAPAROSCOPIC SEALER/DIV; LIGASURE VESSEL SEALING SYSTEM
Model Number LF1544
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report : (b)(6) 2016.One used lf1544 ligasure device was received for evaluation, and examination of the returned sample could not confirm the reported issue of difficulty opening.Visual inspection found the device was not closed or jammed when received.However, an alternative issue was identified where the device would not latch shut because of broken latch tines within the handle.Investigation of this issue could not reliably determine when or how the tines were damaged.Manufacturing non-conformances were reviewed.No entries pertinent to the customer's report were noted.
 
Event or Problem Description
The customer reported that the device would not open during a bypass procedure.There was no injury to the patient.

Brand Name
LIGASURE BLUNT TIP LAPAROSCOPIC SEALER/DIV
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5893437
Report Number1717344-2016-00778
Device Sequence Number16300114
Product Code GEI
UDI-Device Identifier10884521124875
UDI-Public0110884521124875
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberLF1544
Device Catalogue NumberLF1544
Device Lot Number50340051X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date08/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1